1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Amount of insulin injected in one go.

Discussion in 'Type 2 with Insulin' started by djw88, Dec 21, 2015.

  1. djw88

    djw88 · Member

    Messages:
    11
    Likes Received:
    0
    Trophy Points:
    21
    Hi, so i had been taking 50 mmol's for a few months, with no change in diet, stress or anything, my fasting numbers rose to double figures. They were usually around 7-9.

    So i started putting the amount of insulin up, im now at 70, and my numbers arent any better. Any tips? My dietician seemed to think that halfing my dose and injecting in two different places might help.?

    Cheers
     
  2. TorqPenderloin

    TorqPenderloin Type 1 · Well-Known Member

    Messages:
    1,599
    Likes Received:
    2,189
    Trophy Points:
    178
    I think you need to share a bit more about your situation.

    What kind of insulin are you injecting and when?
    Are your numbers high at particular times in the day?
    What does your current diet look like?

    It could be a ton of different possibilities, but let's try to narrow them down together first.
     
    • Agree Agree x 1
  3. djw88

    djw88 · Member

    Messages:
    11
    Likes Received:
    0
    Trophy Points:
    21
    So, its lantus, 10pm every night. Its now 35mmol in one side of my stomach and 35 in the otherside. It was, 70 in one place. Today i started at 13.8, 2 hours after lunch 17.5.
     
  4. tim2000s

    tim2000s Type 1 · Expert
    Retired Moderator

    Messages:
    8,917
    Likes Received:
    11,786
    Trophy Points:
    198
    Hi @djw88, to avoid confusion, the insulin you are injecting is in units, so you are injecting 35u in one side of your stomach and 35u in the other. Your blood glucose levels are measured in mmol/l.

    What measures have you taken to reduce your insulin resistance?
     
  5. djw88

    djw88 · Member

    Messages:
    11
    Likes Received:
    0
    Trophy Points:
    21
    Ah ******, i knew what i meant >_<

    I had been going to the gym, i have a new food plan from the dietician for the new year, didnt see much point starting this week.

    I currently have a cold, does this make my numbers go high? Although they have been higher for the last 2/3 months. And i havent been ill for that long. What effect do headache tablets have? I take some with codine in.
     
  6. bigjohn9916

    bigjohn9916 Type 2 · Well-Known Member

    Messages:
    222
    Likes Received:
    3,752
    Trophy Points:
    158
    Sounds to me like your body has taken a dislike to insulin.
    If what you ate at lunchtime raised your Blood Sugar that much, a change in eating lifestyle is indicated, to something that will enable your insulin to cope with the what you ingest.
    There are lots of suggestions throughout this forum and throughout the worldwide web, so there is bound to be something to suit.
    Remember perseverance is the key to success.
     
  7. Kristin251

    Kristin251 LADA · Expert

    Messages:
    5,334
    Likes Received:
    3,390
    Trophy Points:
    178
    Do you take meal time (rapid) insulin? Maybe splitting Lantus in the morning too? Lantus is not intended to work on food, just keep you from rising. Even as a T1 you can eat foods that make you IR. For me it is saturated fats, all grains and sugars, dairy and too many nuts. When I eat those my insulin works like water so I avoid them. Your numbers seem quite high so maybe it is time for meal time insulin?

    What did you have for breakfast? What are your normal meals consisting of?
     
  8. djw88

    djw88 · Member

    Messages:
    11
    Likes Received:
    0
    Trophy Points:
    21
    So all i take is the lantus, ive never been offered anything else.

    Breakfast is usually a bowl of shreddies with semi milk. Or porridge.

    Lunch today was ham and pickle sarnie, slice of pork pie, bag of crisps, and a slice of flapjack.

    Evening meals are usually meat and veg, casseroles, stews.
     
  9. Mep

    Mep Type 2 · Well-Known Member

    Messages:
    1,461
    Likes Received:
    906
    Trophy Points:
    173
    Have you had the GAD & c-peptide test done recently at all? I always will ask this question to any type 2 because if you're only on basal insulin it won't work too well if you have insufficient insulin yourself. It will not do much to control the peaks you get with meals. You really need to be on both basal and bolus insulins if you have been placed on insulin because you are not producing much of your own anymore. I know some type 2's are possibly just placed on insulin to help control sugar without the diagnostic tests being redone. Here they don't tend to do that unless they can see you don't have your own insulin. So I'm on both lantus and apidra and no oral meds for diabetes as they won't work on me anyhow. It sounds like you may need to have a discussion about your insulin requirements with your doc if the basal alone isn't working. I wish you the best.
     
    • Agree Agree x 1
  10. lizbet9

    lizbet9 Type 2 · Well-Known Member

    Messages:
    52
    Likes Received:
    16
    Trophy Points:
    48
    Hi, I'm on 54 units of levimir at approx 10:30pm, I found that my sugars were getting high for me so had an appointment with the diabetic specialist who told me to split the dose into two injections - this gas stabilised my sugars
     
  11. lizbet9

    lizbet9 Type 2 · Well-Known Member

    Messages:
    52
    Likes Received:
    16
    Trophy Points:
    48
    Sorry I’ve not been on here for a while for one reason or another- I’m on novorapid (carb count and levemir) - keeping a diary and I’ve altered a few things (was referred to the diabetic nurse specialist) good hba1c but still ongoing x
     
    • Like Like x 3
  12. ickihun

    ickihun Type 2 · Master

    Messages:
    13,565
    Likes Received:
    18,436
    Trophy Points:
    298
  13. LincolnLizzie

    LincolnLizzie Type 2 · Well-Known Member

    Messages:
    144
    Likes Received:
    179
    Trophy Points:
    63
    I am on Lantus and I inject 18 units once daily. However, to keep to this number I keep my carbs quite low. I have found, empirically, that I need about 5 units per 5 carbs, or one for one, though this is an approximation.

    I read your daily intake and that would send me sky high and would need a lot of insulin. I would recommend you look at the number of carbs you are consuming. I don't eat cereals, potatoes, bread, rice, pastry due to their carb content.

    I would suggest you reduce your carbs gradually to avoid side effects, but try to get them down considerably. I'm sure that would be beneficial. Btw I'm in the same age group as you. Good luck.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook